MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X100ML; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X100ML; CATHETER, BILIARY, DIAGNOSTIC
Model Number C08100ML
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An 8 x 100 ml smart control iliac stent was inserted and the doctor attempted to deploy the stent.However, they could not turn the dial of the control handle completely.The doctor turned the dial, but the dial returned to the former position.The doctor managed to implant the stent while they held the dial.The intended procedure was a percutaneous transluminal angioplasty (pta).The lesion had little calcification, and moderate tortuosity.The device was not used for a chronic total occlusion.There was no patient injury reported.The temperature exposure indicator on the pouch was not checked to confirm that the black dotted pattern with a grey background was clearly visible.The device was stored, handled, inspected, and prepared as specified in the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.There was no difficulty advancing the sds over the guidewire or embolic protection device.The delivery of the sds to the lesion was ipsilateral.There was no difficulty encountered flushing the sds.There was no difficulty encountered while advancing/tracking the sds towards the lesion.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The handle of the smart control sds was held flat and straight outside the patient by the user.The lesion was pre-dilated prior to stent implantation.There were no kinks/bends noted to the device after it was removed from the patient.The procedure was completed without patient injury.The product was returned for analysis.One non-sterile smart control, iliac 8 x 100 ml catheter was received for analysis inside a plastic bag.No original packaging was returned.The locking pin was removed from the unit (not returned).The unit was observed deployed (no stent returned).Per visual analysis, a separated condition was detected on the body shaft of unit at 3.3 cm from id band.However, no anomalies were detected at the tuning dial; the unit was found properly assembled.Per dimensional analysis the product met specifications.Per microscopic analysis elongations and frayed edges were observed on the unit.The elongations and frayed edges observed on the separated outer shaft presented evidence of an application of a tension force that induced the body shaft separation.Per functional analysis a tuning dial rotation test was performed and no anomalies were detected.The unit was found properly assembled.However, a separated condition was detected on the body shaft of unit at 3.3 cm from id band.A product history record (phr) review of lot 17868430 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿tuning dial (smart control only) rotation difficulty¿ was not confirmed through analysis of the returned device.Per functional analysis the product performed as expected.The exact cause of the event could not be determined during analysis.The reported ¿stent delivery system (sds)-ses-separated¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (moderate tortuosity) or procedural factors may have contributed to the event as evidenced by elongations and frayed edges typical of a tension force applied to the outer sheath noted during analysis.According to the instructions for use, which are not intended as a mitigation of risk, ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, an 8 x 100 ml smart control iliac stent was inserted and the doctor attempted to deploy the stent.However, they could not turn the dial of the control handle completely.The doctor turned the dial, but the dial returned to the former position.The doctor managed to implant the stent while they held the dial.According to manufacturer evaluation of the returned product, during visual analysis, a separated condition was detected on the body shaft of the unit at 3.3 cm from the id band.There was no patient injury reported.The temperature exposure indicator on the pouch was not checked to confirm that the black dotted pattern with a grey background was clearly visible.The device was stored, handled, inspected, and prepared as specified in the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The intended procedure was a percutaneous transluminal angioplasty (pta).The lesion had little calcification, and moderate tortuosity.The device was not used for a chronic total occlusion.There was no difficulty advancing the sds over the guidewire or embolic protection device.The delivery of the sds to the lesion was ipsilateral.There was no difficulty encountered flushing the sds.There was no difficulty encountered while advancing/tracking the sds towards the lesion.The smart control locking pin was in place during advancement towards the lesion.The locking pin was removed before attempting to deploy the smart control stent.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The handle of the smart control sds was held flat and straight outside the patient by the user.The lesion was pre-dilated prior to stent implantation.There were no kinks/bends noted to the device after it was removed from the patient.The procedure was completed without patient injury.

Brand Name
SMART CONTROL, ILIAC 8X100ML
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9070650
Report Number9616099-2019-03204
Device Sequence Number14220405
Product Code FGE
UDI-Device Identifier20705032024225
UDI-Public20705032024225
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021898
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberC08100ML
Device Catalogue NumberC08100ML
Device Lot Number17868430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1